Department of Mathematics, HKUST  

  YAN, Min   嚴 民

  PhD Chicago

Office: Room 3487  

Telephone: 7442  

Email: mamyan@ust.hk  

URL:
https://www.math.hkust.edu.hk/~mamyan   
  Professor

Teaching

  • MATH2111  Matrix Algebra and Applications
  • MATH2131  Honors in Linear and Abstract Algebra I

Research Interests

  • Integrable systems; Hopf algebra; geometric topology; combinatorics

       Selected Publications

Full Publication List [HKUST Scholarly Publications]  

Article   

  1. Tilings of the sphere by congruent pentagons III: Edge combination a5
    • Author(s): Akama, Yohji; Wang, Erxiao; Yan, Min
    • Source: Advances in Mathematics, 24 July 2021, article number 107881
    • Year: 2021

  2. Tilings of the sphere by congruent pentagons II: Edge combination a3b2
    • Author(s): Wang, Erxiao; Yan, Min
    • Source: Advances in Mathematics, 17 July 2021, article number 107867
    • Year: 2021

  3. Tilings of the sphere by congruent pentagons I: Edge combinations a2b2c and a3bc
    • Author(s): Wang, Erxiao; Yan, Min
    • Source: Advances in Mathematics, 17 July 2021, article number 107866
    • Year: 2021

  4. Pentagonal Subdivision
    • Author(s): Yan, Min
    • Source: Electronic Journal of Combinatorics, v. 26, (4), October 2019, article number P4.19
    • Year: 2019

  5. Topological classification of multiaxial U(n)-actions (with an appendix by Jared Bass)
    • Author(s): Cappell, Sylvain E.; Weinberger, Shmuel A.; Yan, Min; Bass, Jared
    • Source: Journal of the European Mathematical Society. , v. 17, (9), 2015, p. 2175-2208
    • Year: 2015

  6. Extension of Convex Function
    • Author(s): Yan, Min
    • Source: Journal of Convex Analysis. , v. 21, (4), 2014, p. 965-987
    • Year: 2014

  7. Spherical tiling by 12 congruent pentagons
    • Author(s): Gao, Honghao; Shi, Nan; Yan, Min
    • Source: Journal of Combinatorial Theory. Series A. , v. 120, (4), May 2013, p. 744-776
    • Year: 2013

  8. Combinatorial tilings of the sphere by pentagons
    • Author(s): Yan, Min
    • Source: Electronic Journal of Combinatorics. , v. 20, (1), March 2013
    • Year: 2013

  9. Closed aspherical manifolds with center
    • Author(s): Cappell, Sylvain; Weinberger, Shmuel; Yan, Min
    • Source: Journal of Topology. , v. 6, (4), 2013, article number jtt023, p. 1009-1018
    • Year: 2013

  10. Replacement of Fixed Sets for Compact Group Actions: The 2ρ Theorem
    • Author(s): Cappell, Sylvain; Weinberger, Shmuel; Yan, Min
    • Source: Pure & Applied Mathematics Quarterly. , v. 8, (1), 2012, p. 53-78
    • Year: 2012

  11. Equivariant Periodicity for Compact Group Actions
    • Author(s): Weinberger, S.; Yan, M.
    • Source: Advances in geometry. , v. 5, (3), 2005, p. 363-376
    • Year: 2005

  12. An elementary and direct proof of the Painleve property for the Painleve equations I, II and IV
    • Author(s): Hu, JS; Yan, M.
    • Source: Journal d Analyse Mathematique. , v. 91, 2003, p. 105-121
    • Year: 2003

  13. Symplectic Structure of the Painlevé Test
    • Author(s): Hu, Jishan ; Yan, Min
    • Source: Journal of Nonlinear Mathematical Physics, v. 8, (Suppl. 1), February 2001, p. 145-148
    • Year: 2001

  14. On Hopf algebras with positive bases
    • Author(s): Lu, JH; Yan, M.; Zhu, YC
    • Source: Journal of algebra. , v. 237, (2), 2001, MAR 15, p. 421-445
    • Year: 2001

  15. Mirror transformations of Hamiltonian systems
    • Author(s): Hu, JS; Yan, M.; Yee, TL
    • Source: PHYSICA D. , v. 152, 2001, MAY 15, p. 110-123
    • Year: 2001

  16. Equivariant periodicity for abelian group actions
    • Author(s): Weinberger, S.; Yan, M.
    • Source: Advances in Geometry. , v. 1, (1), 2001, p. 49-70
    • Year: 2001

  17. Symplectic structure of the Painleve test
    • Author(s): Hu, J.; Yan, M.
    • Source: Journal of nonlinear mathematical physics. , v. 8, (Suppl. S), 2001, FEB, p. 145-148
    • Year: 2001

  18. The mirror systems of integrable equations
    • Author(s): Hu, JS; Yan, M.
    • Source: Studies in applied mathematics. , v. 104, (1), 2000, JAN, p. 67-90
    • Year: 2000

  19. On the set-theoretical Yang-Baxter equation
    • Author(s): Lu, JH; Yan, M.; Zhu, YC
    • Source: Duke mathematical journal. , v. 104, (1), 2000, JUL 15, p. 1-18
    • Year: 2000

  20. Eulerian 2-strata spaces
    • Author(s): Chen, BF; Yan, M.
    • Source: Journal OF combinatorial THEORY Series A. , v. 85, (1), 1999, JAN, p. 1-28
    • Year: 1999

  21. Singularity analysis for integrable systems by their mirrors
    • Author(s): Hu, JS; Yan, M.
    • Source: Nonlinearity. , v. 12, (6), 1999, NOV, p. 1531-1543
    • Year: 1999

  22. The geometric cone relations for simplicial and cubical complexes
    • Author(s): Chen, BF; Yan, M.
    • Source: Discrete mathematics. , v. 183, (1-3), 1998, MAR 15, p. 39-46
    • Year: 1998

  23. Stabilizer for Hopf algebra actions
    • Author(s): Yan, M.; Zhu, YC
    • Source: Communications in algebra. , v. 26, (12), 1998, p. 3885-3898
    • Year: 1998

  24. Eulerian stratification of polyhedra
    • Author(s): Chen, BF; Yan, M.
    • Source: Advances in applied mathematics. , v. 21, (1), 1998, JUL, p. 22-57
    • Year: 1998

  25. f-vectors of polyhedra
    • Author(s): Yan, M.
    • Source: Geometriae dedicata. , v. 68, (1), 1997, NOV, p. 21-28
    • Year: 1997

  26. Linear conditions on the number of faces of manifolds with boundary
    • Author(s): Chen, BF; Yan, M.
    • Source: Advances in applied mathematics. , v. 19, (1), 1997, JUL, p. 144-168
    • Year: 1997

Book   

  1. 拓撲學教程: 理論及應用
    • Author(s): Yan, Min
    • Source: 拓撲學教程: 理論及應用. , / Min Yan. Beijing: Higher Education Press, 2010
    • Year: 2010

  2. Calculus: Rigor, Concision, Clarity
    • Author(s): Hu, Ji Shan; Li, Jian-Shu; Li, Wei Ping; Yan, Min
    • Source: Calculus: Rigor, Concision, Clarity. , / Jishan Hu, Jian-Shu Li, Wei-Ping Li, Min Yan. Hong Kong: Hong Kong Mathematical Society, 2010
    • Year: 2010

Conference paper   

  1. Functoriality in Equivariant Surgery Theory
    • Author(s): Yan, Min; Weinberger, Shmuel; Cappell, Sylvain
    • Source: XVI Brazilian Topology Meeting, University of Sao Carlos. , Sao Carlos, Brazil
    • Year: 2008

  2. Functoriality in Equivariant Surgery Theory
    • Author(s): Yan, Min; Weinberger, Shmuel; Cappell, Sylvain
    • Source: Transformation Groups in Topology and Geometry, University of Massachusetts. , Amherst, USA
    • Year: 2008

  3. Replacement theorems for compact group actions: The 2 rho theorem
    • Author(s): Yan, Min; Weinberger, Shmuel
    • Source: Geometry, Topology, and their Interactions: An international conference in honor of Farrell-Jones Jim Davis, Daniel Juan-Pineda, Jean-Francois Lafont, Stratos Prassidis Morelia, Mexico. , January 8th-13th, 2007
    • Year: 2007

  4. A Link between two Fundamental Contributions of Kowalevski
    • Author(s): Hu, Jishan; Yan, Min
    • Source: The Kowalevski Property, CRM Proceedings & Lecture Notes, American Mathematical Society, Providence, RI.
    • Year: 2002

  5. Local analyticity of solutions in the Painleve test
    • Author(s): Hu, JS; Yan, M.
    • Source: PROCEEDINGS OF THE WORKSHOP ON NONLINEARITY, INTEGRABILITY AND ALL THAT: TWENTY YEARS AFTER NEEDS '79. , 2000, p. 146-152
    • Year: 2000

  6. Stratified approach in combinatorics
    • Author(s): Yan, Min; Chen, Bei-Fang
    • Source: 1999 Meeting of the American Mathematical Society, San Antonio, TX (USA), 13-16 Jan 1999. (World Meeting Number 991 5023).
    • Year: 1999

Preprint   

  1. Topological Classification of Multiaxial U(n)-Actions
    • Author(s): Cappell, Sylvain; Weinberger, Shmuel; Yan, Min
    • Source: arXiv, Apr 2013, Article number 1108.2336
    • Year: 2012